Write a review

Accutane Caused Severe Depression - Alabama

While taking accutane, I experienced dry skin, dry...

While taking accutane, I experienced dry skin, dry eyes, bloody noses, and sometimes I would have slight headaches. Strangely, while I was on the drug, I felt overly happy (hyper) and carefree, which is very unlike myself. I am usually calm and sometimes stressed out about school work.

I started taking the drug when I entered high school. I took it for 6 months and then stopped, only to find that my acne reappeared several months later. My doctor prescribed the drug again. This time, he told me to take 3 pills per day for 6 months, instead of the recommended 2.

After the 6 months were over, I started to experience serious side effects. I became severely depressed for no reason, sometimes I would get angry and throw things against the wall, and I would cry for several hours. Sometimes I would pass out from crying so much. I could no longer focus on my school work and I would sometimes blame other people for the way I felt. In fact, every day for two years I wanted to kill myself. There was obviously some kind of chemical imbalance in my brain which caused me to overreact and break down.

I think that my doctor accidentally overdosed me on the drug. I am very small- I am a female and I weigh less than 100 pounds, so that may contribute to why the drug had such an impact.

It has been over 5 years since I have taken the drug and I still sometimes have crying spells, just not nearly as often. I feel that I am getting better every year, but the recovery is very slow. Accutane has definitely taken away a large chunk of my life.

Now, I still have a lot of acne on my face. My face is full of blackheads- I never used to get blackheads before I took accutane. Accutane shrunk my pores and instead of having a face filled with whiteheads, I have tons of blackheads.

Also, my eyes are more dry than they used to be. I never had any stomach problems but now I have GERDS, which I may have inherited from my mother, but it may be possible that accuntane caused me to get it at an early age.

Dr. Stanford

Overdosed me on the drug.

1 out of 5 stars Overall rating
Was this review helpful? 1 other found this helpful

Be the first to comment...

Please join RealSelf or sign in.

Comments (0)